Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cutan Ocul Toxicol. 2014 Apr 22. [Epub ahead of print]

Inhibitory effects of the platelet-activating factor receptor antagonists, CV-3988 and Ginkgolide B, on alkali burn-induced corneal neovascularization.

Author information

  • 1Department of Internal Medicine, Pulmonary and Critical Care Medicine , New Haven, CT , USA .

Abstract

Abstract Purpose: Platelet-activating factor (PAF) has been found in various ocular tissues; the activity of PAF depends on the binding to its specific receptor, PAF-receptor. We investigated the therapeutic effects of PAF-receptor antagonists (CV-3988 and Ginkgolide B) on alkali burn-induced corneal neovascularization (CNV). Methods: CNV was induced by applying a 0.2 N sodium hydroxide (3 µl, NaOH) solution directly on mice corneas. CV-3988 (1 mM/10 µl) and Ginkgolide B (1 mM/10 µl) were administered topically on the corneas three times daily for three consecutive days. CNV was evaluated under a slit-lamp microscope. Corneas were processed for histological, immunohistochemical and reverse transcription polymerase chain reaction analysis. Human umbilical vein endothelial cells were used for the migration and tube formation assay. Results: Application of CV-3988 and Ginkgolide B inhibited CNV caused by alkali burn. CV-3988 and Ginkgolide B attenuated the expression of PAF-receptor mRNA. Alkali injury induced a massively increased intraocular mRNA expression of an angiogenic factor in cornea tissues, whereas these increments were attenuated by the application of CV-3988 and Ginkgolide B. Conclusions: CV-3988 and Ginkgolide B reversed opacity and neovascularization in alkali burn-induced corneas. Our findings suggest that CV-3988 and Ginkgolide B may be therapeutically useful in the treatment of CNV and inflammation.

PMID:
24754407
[PubMed - as supplied by publisher]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Informa Healthcare
    Loading ...
    Write to the Help Desk